MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO LONG GEN / PRO 29 X 90 BIL 135; CATHETER, BILIARY, DIAGNOSTIC

CARDINAL HEALTH MEXICO LONG GEN / PRO 29 X 90 BIL 135; CATHETER, BILIARY, DIAGNOSTIC
Model Number PG2990BPX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, when the balloon of a.035¿ 29mm x 30mm x 135cm palmaz genesis transhepatic biliary stent on opta pro percutaneous transluminal angioplasty (pta) balloon expandable stent delivery system (sds) came out of the 7f non-cordis sheath, there was no stent on it.The physician searched all vessels from head to toe on fluro but could not find a dislodged stent.He also checked if it was in the ¿shuttle sheath¿ but found nothing.There was no reported patient injury.The balloon was removed to inspect it to see if the stent was on it.Afterwards, the physician used the same balloon for angioplasty the lesion.The lesion was the right common carotid which was calcified, tortuous, at a bifurcate and in an acute angle with ninety-five percent stenosis.The device was stored and handled per the instructions for use.There was no difficulty experienced in prepping the device.The access site was femoral, and a contralateral approach used.A competitor¿s sheath and an aquatrack guidewire were used.The device was stored as per labeling and was opened in a sterile field.The device will be returned for evaluation.No other information was provided.
 
Additional Manufacturer Narrative
When the balloon of a.035¿ 29mm x 30mm x 135cm palmaz genesis transhepatic biliary stent on opta pro percutaneous transluminal angioplasty (pta) balloon expandable stent delivery system (sds) came out of the 7f non-cordis sheath, there was no stent on it.The physician searched all vessels from head to toe with fluoro but could not find a dislodged stent.He also checked if it was in the ¿shuttle sheath¿ but found nothing.There was no reported patient injury.The balloon was removed to see if the stent was on it.Afterwards, the physician used the same balloon to angioplasty the lesion.The lesion was the right common carotid which was calcified, tortuous, at a bifurcate and in an acute angle with ninety-five percent stenosis.The device was stored and handled per the instructions for use (ifu).There was no difficulty experienced in prepping the device.The access site was femoral and a contralateral approach used.A non-cordis sheath and an aquatrack guidewire were used.The device was stored as per labeling and was opened in a sterile field.No other information was provided.The device was returned for analysis.Per visual analysis, the balloon was received deflated observing stent struts marks on it.The stent was not received for analysis.No damages or anomalies were observed during visual analysis.Per microscopic analysis, the balloon was inspected using a vision system to obtain a magnified image and stent struts marks were observed on the balloon surface.This indicates that the device complied with the stent crimp process.A product history record (phr) review of lot: 82185924 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent - dislodged¿ could not be confirmed as the stent was not returned for analysis and the stent struts marks were observed on the balloon surface indicating that the device complied with the stent crimp process.The exact cause of the reported event could not be conclusively determined during the analysis.Procedural/handling factors, such as operator technique, or vessel characteristics such as the tortuosity and calcification described, may have contributed to the reported event.According to the ifu, which is not intended as a mitigation of risk, the device was used off label in the right common carotid artery and at a bifurcate.¿the cordis palmaz genesis® peripheral stent on opta® pro.035" delivery system is intended for use in the treatment of atherosclerotic disease of peripheral arteries below the aortic arch and for palliation of malignant neoplasms in the biliary tree.Warning: stenting across a bifurcation could compromise future diagnostic or therapeutic procedures.¿ therefore, this is considered off label usage and as such is a violation of the ifu.Neither the phr review nor the product analysis suggests that the reported failure could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.
 
Additional Manufacturer Narrative
This device was received for analysis but the engineering report is not yet available.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
LONG GEN / PRO 29 X 90 BIL 135
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11298405
Report Number9616099-2021-04247
Device Sequence Number14711449
Product Code FGE
UDI-Device Identifier20705032039809
UDI-Public20705032039809
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberPG2990BPX
Device Catalogue NumberPG2990BPX
Device Lot Number82185924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2021
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer02/11/2021
03/03/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date02/26/2021
03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 AQUATRACK GUIDEWIRE; 7F 90CM COOK SHUTTLE SHEATH; .035 AQUATRACK GUIDEWIRE; 7F 90CM COOK SHUTTLE SHEATH
Patient Age79 YR
Patient Weight70